The 2nd Infusion of T-DM1

As  blood test results were all good, I received a 2nd infusion today.  This time the premedication was  Decadron, a Steroid, only.

According to the doctor, because T-DM1 is a combined medicine of Herceptine (H) and a chemo (DM1), the steroid is necessary to prevent any reaction like nausea as long as I take T-DM1.

Last time I felt strong tingling in my fingers and toes and then I fell  asleep.  This time I felt tingling in my fingers again, but as I said so, a nurse replied, “I haven’t started T-DM1 yet.  This is just a saline solution.”

Well, maybe my body was so conditioned that it overreacted thinking any infusion was nasty chemo!

The infusion is supposed to be only a half hour, but this time also, an instruction was given with a caution to infuse the drug slowly to prevent any reaction, so it took about an hour followed by 30 minute observation.  I didn’t get sleepy this time.

After I got home, I had piano lessons just like the last time. As I sang for the students, I noticed it was difficult to keep my breath, but the fatigue was not so bad this time.

Meanwhile during the past three weeks, I found a lump on my right elbow pit (the arm with lymphedema ), spider veins on my legs, have felt pain in my chest, and constant muscle ache in my legs–Are those the side effects of T-DM1?  If so will they get worse as the dose accumulates?  Should I postpone the 3rd infusion until I get back from Japan?  I asked the doctor, and she said, these are too minor problems to cancel the infusion even if they are the side effects of T-DM1.

I have three more weeks before leaving for Japan.  We will play it by ear to decide if I do or do not do the 3rd infusion.  Apparently T-DM1 is not an exception, but still has some side effects.  If so it is disappointing, but having the recurrence of cancer is worse.  It is never easy to fight cancer.

One thought on “The 2nd Infusion of T-DM1

  1. Glad to hear the T-DM1 is going fairly well. I hope you are able to travel to Japan — what a wonderful trip it will be!

Leave a Reply

Your email address will not be published. Required fields are marked *